Volume 20, issue 4 (2020)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1601–2143
Issue 3, 1073–1600
Issue 2, 531–1072
Issue 1, 1–529

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
The realizability of some finite-length modules over the Steenrod algebra by spaces

Andrew Baker and Tilman Bauer

Algebraic & Geometric Topology 20 (2020) 2129–2143
Abstract

The Joker is an important finite cyclic module over the mod-2 Steenrod algebra 𝒜. We show that the Joker, its first two iterated Steenrod doubles, and their linear duals are realizable by spaces of as low a dimension as the instability condition of modules over the Steenrod algebra permits. This continues and concludes prior work by the first author and yields a complete characterization of which versions of Jokers are realizable by spaces or spectra and which are not. The constructions involve sporadic phenomena in homotopy theory (2–compact groups, topological modular forms) and may be of independent interest.

Keywords
stable homotopy theory, Steenrod algebra
Mathematical Subject Classification 2010
Primary: 55P42
Secondary: 55S10, 55S20
References
Publication
Received: 29 May 2019
Revised: 12 September 2019
Accepted: 17 October 2019
Published: 20 July 2020
Authors
Andrew Baker
School of Mathematics and Statistics
University of Glasgow
Glasgow
United Kingdom
http://www.maths.gla.ac.uk/~ajb
Tilman Bauer
Institutionen för Matematik
Kungliga Tekniska Högskolan
Stockholm
Sweden
https://people.kth.se/~tilmanb